Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have pain in in muscle and shoulder. Taking pre-exposure verorab vaccine for rabies. Is this because of vaccine?

I am writing from Cambodia. I received the last of a series of 3 pre-exposure verorab vaccine for rabies 4 days ago. I had some muscle and joint aches a day after both the 2nd and 3rd injection. Last night I developed quite strong pain in the muscle and shoulder joint of the injection site. I am in a lt of pin if I try to lift my arm. I am a 48yr old female. I am not aware of having injured my shoulder. The pain has continued for 24hr now. Could this have been caused by the vaccine, and if so how long should I expect it to last?
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
The vaccine as such does not cause pain. The injection however does cause pain for a few days (so do all intramuscualr injections). But usually the pain is mild, involving the muscle into which the injection has been given, and it increases on moving the affected arm.
But since you have quite a severe pain in the muscle, and also joint pains, i would advise you to consult a doctor as soon as possible and get yourself examined thoroughly. We need to find out the pains are caused by the vaccination as such, or if there is another cause for it entirely.
For the time being, you can apply an ice pack to the affected area. Keep the arm at rest. Do not rub/massage the arm, do not apply hot water bottle.
Take care
Answered: Fri, 26 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor